MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 30IN 5-0 S/A V-5; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 30IN 5-0 S/A V-5; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number X951H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) h6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: i am taking the time to answer the questions posed in your last email to our office.1.2.Please confirm if 7 devices had the issue during one procedure or if multiple procedures were affected.If multiple procedures, please confirm the quantity of sutures that separated during each procedure? a.The issues have resulted during multiple procedures.On average 2-4 sutures have separated at the same spot (connection between the suture and needle).It has been a total of 17 sutures (not 7) that this has occurred with.When did the needle detach/pull off from the suture? a.The needle generally detached during the process of the passing through the tissue for the first or second time.It was not in the removal of the suture from the packaging.B.There were no patient consequences we have been ordering this specific suture for 30 years and have never had this issue continue to arise.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Events reported via:mwr-15022024-0001574609, mwr-15022024-0001574610, mwr-15022024-0001574611, mwr-15022024-0001574612, mwr-15022024-0001574613.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, it was reported to the distributor by the customer that the suture is separating from needle at swage.It is unknown if there were any patient consequences.The device is available for return.No adverse patient consequences were reported.Additional information was requested.

Brand Name
EB EXC GRN 30IN 5-0 S/A V-5
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18721792
Report Number2210968-2024-01491
Device Sequence Number15021794
Product Code GAT
UDI-Device Identifier10705031058439
UDI-Public10705031058439
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberX951H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Initial Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown